MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6)2024.It was reported that the coil could not be advanced in the catheter and could not be withdrawn.The target lesion was located in a transjugular intraheptic portosystemic shunt (tips) in the mildly tortuous fundus gastric vein.A 6mm x 20cm and 8mm x 20cm interlock coils were used.During the procedure, heparin saline was continuously injected.After each coil was introduced into a 2.7fr microcatheter, it could not be advanced in after crossing the midline and could not be withdrawn from the microcatheter.The coils removed together with the catheter.The procedure was completed with new 6mm x 20cm and 8mm x 20cm coils.There were no patient complications reported and the patient status was stable.However, device analysis revealed that the coil arm was detached.
 
Additional Manufacturer Narrative
The device was returned for analysis.During visual inspection, it was observed that the main coil, the introducer sheath and the pusher wire were returned.It was observed that the main coil was bent and stretched at the primary coil section.The pusher wire was bent at heat shrink tfe tubing and also the coil was bent, stretched and the arm was detached.The functional inspection could not be performed due the main coil and the pusher wire are not interlocking.Based on the evidence, the reported issues could be confirmed due the device condition.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19667188
Report Number2124215-2024-40886
Device Sequence Number6848101
Product Code KRD
UDI-Device Identifier08714729765004
UDI-Public08714729765004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0032472057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight80 KG